Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 28, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 3, 2025, 4:30 AM CDT for Fayette County, Hardeman County, Shelby County, Tennessee. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2025, 4:30 AM CDT (09:30 UTC)
- Expired
- Apr 3, 2025, 9:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fayette County, TN, Hardeman County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 32 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1447 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 15.1
The text
As transmitted.
729
WGUS54 KMEG 030930
FFWMEG
TNC047-069-157-031230-
/O.NEW.KMEG.FF.W.0028.250403T0930Z-250403T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
430 AM CDT Thu Apr 3 2025
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Fayette County in Tennessee...
Southwestern Hardeman County in Tennessee...
Southeastern Shelby County in Tennessee...
* Until 730 AM CDT.
* At 430 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Southaven, Collierville, Germantown, Olive Branch, Cordova,
Memphis, Lakeland, Arlington, Somerville, Eads, Lagrange,
Southeast Memphis, Warren, Macon, Oakland, Piperton, Gallaway,
Rossville, Moscow and Williston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3538 8963 3540 8917 3499 8916 3499 9001
3529 8965
FLASH FLOOD...RADAR INDICATED
$$
KRM2 follow-up statements
895
WGUS54 KMEG 031200 RRA
FFWMEG
TNC047-069-157-031430-
/O.EXT.KMEG.FF.W.0028.000000T0000Z-250403T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
700 AM CDT Thu Apr 3 2025
The National Weather Service in Memphis has extended the
* Flash Flood Warning for...
Fayette County in Tennessee...
Southwestern Hardeman County in Tennessee...
Southeastern Shelby County in Tennessee...
* Until 930 AM CDT.
* At 700 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Southaven, Collierville, Germantown, Olive Branch, Cordova,
Memphis, Lakeland, Arlington, Somerville, Eads, Lagrange,
Southeast Memphis, Warren, Macon, Oakland, Piperton, Gallaway,
Rossville, Moscow and Williston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3538 8963 3540 8917 3499 8916 3499 9001
3529 8965
FLASH FLOOD...RADAR INDICATED
$$
DNM298
WGUS74 KMEG 031429
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
929 AM CDT Thu Apr 3 2025
TNC047-069-157-031439-
/O.EXP.KMEG.FF.W.0028.000000T0000Z-250403T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette TN-Hardeman TN-Shelby TN-
929 AM CDT Thu Apr 3 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 930 AM CDT THIS MORNING FOR
FAYETTE, SOUTHWESTERN HARDEMAN AND SOUTHEASTERN SHELBY COUNTIES...
The heavy rain has ended, but be aware of any residual water on the
roads. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 AM CDT Sunday for portions
of East Arkansas, North Mississippi, and West Tennessee.
A Flood Watch remains in effect until 700 AM CDT Sunday for portions
of East Arkansas, Southeast Missouri, and West Tennessee.
&&
LAT...LON 3538 8963 3540 8917 3499 8916 3499 9001
3529 8965
$$
KRDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 3:10 AM CDT, 1 hour 20 minutes earlier. Its key messages:
- Updated at 309 AM CDT Thu Apr 3 2025 -Severe weather chances and very heavy rainfall are expected to continue through Saturday. -Five day total rainfall amounts are in the 10 to 15 inch range along and north of I-40. This is not your average flood risk. Generational flooding with devastating impacts is possible. -An Enhanced Risk of severe weather is in effect Thursday,Friday and Saturday. -A High Risk of excessive rainfall is in effect today and Saturday with a Moderate Risk on Thursday.
Area forecast discussion, Apr 3, 3:10 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
310 AM CDT Thu Apr 3 2025
...New DISCUSSION...
.KEY MESSAGES...
Updated at 309 AM CDT Thu Apr 3 2025
-Severe weather chances and very heavy rainfall are expected to
continue through Saturday.
-Five day total rainfall amounts are in the 10 to 15 inch range
along and north of I-40. This is not your average flood risk.
Generational flooding with devastating impacts is possible.
-An Enhanced Risk of severe weather is in effect Thursday,Friday and
Saturday.
-A High Risk of excessive rainfall is in effect today and Saturday with
a Moderate Risk on Thursday.
&&
.DISCUSSION...
(Today through Wednesday)
Issued at 309 AM CDT Thu Apr 3 2025
Severe weather is still ongoing at the 3 AM hour across the Mid-
South. Several confirmed tornadoes were experienced across the area
yesterday and into the overnight hours. Our hearts go out to all the
communities who were effected and will awake to decimated
communities. Unfortunately, severe weather is still in the forecast
for the next several days alongside a dual threat of generational
flooding.
A stalled frontal boundary will linger at least 30% chances of
severe weather through Saturday. Instability to the south of the
front is still favorable of a strong to severe thunderstorm. As this
front remains parked, it will provide enough lift and bursts of
energy to need to be monitored for a few storms with all hazards at
play. This pattern will continue until the front clears the area.
Saturday. The primary hazards for the next few days is largely
damaging wind gusts and hail, a tornado cannot be ruled out. The
tornado threat is a bit higher for areas where the air mass has not
been contaminated by such heavy rainfall.
Generational flash, river, and areal flooding is all possible. Maxed
out perceptible water values for three convective days, training
storms extremely likely, and any convective development increasing
localized amounts has QPF values forecast to be in the 10-15 inch
range. The area likely to see such high amounts will be along and
north of I-40. Considerable flash flooding, especially in urbanized
areas, is expected. Never drive through flooded waters, and flooded
roadways are significantly more difficult to see at night. The axis
of heavy rainfall could still very easily shift so be sure to
continue to monitor the forecast.
While some rivers and streams have already shown a response from
last nights rainfall, soils will soon also show a response. They will
become supersaturated and leave no option but to reject all the
additional rain as runoff. Flash flooding will emerge as a primary
concern with this extremely active pattern. In addition, all of this
rainfall will make tree limbs very weak and easily breakable. It is
best to not only prepare for flooding, but power outages as well.
High and Moderate Risks for excessive rainfall are in effect through
Saturday.
Once the front is forced out of the area by a reinforcing cold
front, dry and cooler conditions return Monday morning. Until then,
stay safe.
DNM
&&
.AVIATION...
(06Z TAFS)
Issued at 1111 PM CDT Wed Apr 2 2025
Active aviation forecast with multiple impacts expected through
the period at all sites. Ongoing convection over the entire region
will continue through the rest of the night with drops to MVFR
likely for extended periods of time from both CIGs and vsbys. A
line of storms will then settle over the region tonight as a
stationary boundary, locking these conditions in through
tomorrow at all terminals except TUP. TS might stop for a few
hours from ~10z through 18z, but then become reinvigorated
tomorrow afternoon with similar effects as tonight through the end
of the period. Enough confidence exists to introduce prevailing
TSRA around 00Z.
JAB/ANS
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ009-018-026>028-035-
036-048-049-058.
MO...Flood Watch through Sunday morning for MOZ113-115.
MS...Flood Watch through Sunday morning for MSZ001>005-007-008-
010>014-020.
Flood Watch from late Friday night through Sunday afternoon for
MSZ006-009-015>017-021>024.
TN...Flood Watch through Sunday morning for TNZ001>004-019>022-
048>055-088>092.
&&
PUBLIC FORECAST...DNM
AVIATION...JABIn the hours before
Local storm report, Apr 3, 3:41 AM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
341 AM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM Flash Flood 3 N Germantown 35.13N 89.79W
04/02/2025 Shelby TN NWS Employee
Walnut Grove flooded. Water up to mailboxes
at the side of the road.
&&
SJMLocal storm report, Apr 3, 4:19 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
419 AM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Tstm Wnd Dmg Fairview 35.77N 88.85W
04/02/2025 Madison TN Public
Small outdoor shed destroyed in Three Way.
&&
SJMLocal storm report, Apr 3, 4:27 AM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
427 AM CDT Thu Apr 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Hail 5 NNE Germantown 35.16N 89.76W
04/02/2025 M1.50 Inch Shelby TN Public
&&
SJMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:13 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake | 62 min |
| Apr 2, 7:13 PM CDT | Tornado Warning | MEG | Tipton | 47 min |
| Apr 2, 7:21 PM CDT | Tornado Warning | MEG | Shelby | 40 min |
| Apr 2, 7:24 PM CDT | Severe Thunderstorm Warning | MEG | Gibson, Obion, Weakley | 43 min |
| Apr 2, 7:29 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale, Shelby, Tipton | 61 min |
| Apr 2, 7:40 PM CDT | Tornado Warning | MEG | Dyer, Lake, Obion | 50 min |
| Apr 2, 7:47 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 43 min |
| Apr 2, 7:53 PM CDT | Tornado Warning | MEG | Lauderdale, Tipton | 37 min |
| Apr 2, 7:58 PM CDT | Tornado Warning | MEG | Haywood, Lauderdale, Shelby, Tipton | 47 min |
| Apr 2, 8:07 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Lake, Lauderdale, Obion and 1 more | 53 min |
| Apr 2, 8:31 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Fayette, Haywood, Lauderdale, Shelby, Tipton | 44 min |
| Apr 2, 8:32 PM CDT | Tornado Warning | MEG | Dyer, Gibson, Henry, Obion, Weakley | 43 min |
| Apr 2, 8:35 PM CDT | Tornado Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Tipton | 40 min |
| Apr 2, 8:36 PM CDT | Flash Flood Warning | MEG | Dyer, Lauderdale, Tipton | 3 hr |
| Apr 2, 9:08 PM CDT | Tornado Warning | MEG | Crockett, Dyer, Gibson, Weakley | 52 min |
| Apr 2, 9:10 PM CDT | Flash Flood Warning | MEG | Crockett, Dyer, Fayette, Gibson, Haywood, Lauderdale and 4 more | 3 hr |
| Apr 2, 9:10 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Fayette, Haywood, Lauderdale, Shelby, Tipton | 50 min |
| Apr 2, 9:12 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 48 min |
| Apr 2, 9:12 PM CDT | Tornado Warning | MEG | Weakley | 18 min |
| Apr 2, 9:34 PM CDT | Tornado Warning | MEG | Henry | 26 min |
| Apr 2, 9:50 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Crockett, Dyer, Gibson, Henry and 3 more | 55 min |
| Apr 2, 9:54 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Lauderdale, Shelby, Tipton | 51 min |
| Apr 2, 10:09 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 51 min |
| Apr 2, 10:18 PM CDT | Tornado Warning | MEG | Benton, Henry | 42 min |
| Apr 2, 10:29 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Fayette, Gibson, Hardeman and 6 more | 46 min |
| Apr 2, 10:34 PM CDT | Flash Flood Warning | MEG | Fayette, Haywood, Shelby | 3 hr |
| Apr 2, 10:39 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Gibson, Henry, Weakley | 51 min |
| Apr 2, 10:41 PM CDT | Tornado Warning | MEG | Benton, Carroll, Henry | 49 min |
| Apr 2, 10:46 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, McNairy, Madison | 44 min |
| Apr 2, 11:06 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Chester, Decatur, Fayette, Gibson and 6 more | 39 min |
| Apr 2, 11:15 PM CDT | Tornado Warning | MEG | Chester, Hardeman, Henderson, Madison | 45 min |
| Apr 2, 11:28 PM CDT | Tornado Warning | MEG | Fayette, Hardeman | 47 min |
| Apr 2, 11:50 PM CDT | Tornado Warning | MEG | Benton, Carroll, Chester, Decatur, Henderson, Madison | 40 min |
| Apr 2, 11:58 PM CDT | Flash Flood Warning | MEG | Benton, Carroll, Crockett, Gibson, Hardeman, Haywood and 4 more | 3 hr |
| Apr 3, 12:00 AM CDT | Tornado Warning | MEG | Chester, Fayette, Hardeman, McNairy | 45 min |
| Apr 3, 12:10 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Chester, Decatur, Hardin, Henderson and 2 more | 50 min |
| Apr 3, 12:26 AM CDT | Tornado Warning | MEG | Benton, Decatur | 19 min |
| Apr 3, 12:31 AM CDT | Tornado Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy | 59 min |
| Apr 3, 12:50 AM CDT | Tornado Warning | MEG | Shelby | 40 min |
| Apr 3, 1:09 AM CDT | Tornado Warning | MEG | Fayette, Hardeman | 51 min |
| Apr 3, 1:19 AM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| Apr 3, 1:21 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Chester, Decatur, Hardin, Henderson, McNairy and 1 more | 39 min |
| Apr 3, 1:41 AM CDT | Tornado Warning | MEG | Chester, Fayette, Hardeman, McNairy | 49 min |
| Apr 3, 1:42 AM CDT | Flash Flood Warning | MEG | Fayette, Hardeman, Shelby | 3 hr |
| Apr 3, 1:58 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 47 min |
| Apr 3, 2:12 AM CDT | Tornado Warning | MEG | Fayette, Hardeman | 48 min |
| Apr 3, 2:14 AM CDT | River Flood Warning | MEG | Shelby | 6 days |
| Apr 3, 2:19 AM CDT | Tornado Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy | 56 min |
| Apr 3, 2:37 AM CDT | Flash Flood Warning | MEG | Benton, Chester, Decatur, Hardeman, Hardin, Henderson and 2 more | 3 hr |
| Apr 3, 2:40 AM CDT | Tornado Warning | MEG | Hardeman, McNairy | 50 min |
| Apr 3, 2:47 AM CDT | Tornado Warning | MEG | Hardeman | 43 min |
| Apr 3, 3:09 AM CDT | Tornado Warning | MEG | Decatur, Hardin | 51 min |
| Apr 3, 3:23 AM CDT | Tornado Warning | MEG | Hardeman, Hardin, McNairy | 52 min |
| Apr 3, 4:17 AM CDT | Flash Flood Warning | MEG | Shelby | 5 hr |
| Apr 3, 5:30 AM CDT | Flash Flood Warning | MEG | Benton, Chester, Decatur, Hardeman, Hardin, Henderson and 2 more | 3 hr |
| Apr 3, 11:17 AM CDT | Flash Flood Warning | MEG | Fayette, Haywood, Lauderdale, Shelby, Tipton | 12 hr |
| Apr 3, 1:24 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 66 min |
| Apr 3, 1:41 PM CDT | Flash Flood Warning | MEG | Crockett, Fayette, Hardeman, Haywood, Lauderdale, Madison and 1 more | 7 hr |
| Apr 3, 2:05 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 40 min |
| Apr 3, 3:47 PM CDT | Special Weather Statement | MEG | Chester | 28 min |
| Apr 3, 3:56 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 49 min |
| Apr 3, 4:10 PM CDT | Flash Flood Warning | MEG | Benton, Carroll, Chester, Decatur, Hardeman, Hardin and 4 more | 6 hr |
| Apr 3, 4:31 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 51 min |
| Apr 3, 4:48 PM CDT | Tornado Warning | MEG | Hardin | 42 min |
| Apr 3, 5:43 PM CDT | Special Weather Statement | MEG | McNairy | 32 min |
| Apr 3, 6:15 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 45 min |
| Apr 3, 6:35 PM CDT | Special Weather Statement | MEG | Hardin | 10 min |
| Apr 3, 6:52 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 38 min |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.